Alert archive / Colorado / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 10, 2004, 6:38 PM MDT for Phillips County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 6:38 PM MDT (00:38 UTC)
- Expired
- Jul 10, 2004, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 110040
FFWBOU
COC095-110345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
638 PM MDT SAT JUL 10 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHILLIPS COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF HOLYOKE
* UNTIL 945 PM MDT
* AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OVER WAGES...OR ABOUT 7 MILES WEST OF HOLYOKE.
THE STORM PRODUCING THE HEAVY RAIN WAS MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
AMHERST...HAXTUN...HIGHLAND CENTER...HOLYOKE...PAOLI...PLEASANT
VALLEY AND WAGES.
DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN IN
THE LAST 45 MINUTES. MORE THUNDERSTORMS WITH TORRENTIAL RAIN WERE
MOVING INTO THE HAXTUN AREA AND WILL CONTINUE TO MOVE ACROSS THE
WARNED AREA THROUGH 730 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 4068 10206 4074 10264 4058 10266 4045 10266
4045 10207
$$
BARJENBRUCH3 follow-up statements
000 WGUS75 KBOU 110120 FFSBOU COC095-110345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 713 PM MDT SAT JUL 10 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PHILLIPS COUNTY UNTIL 945 PM MDT. AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN EXPANDING AREA OF VERY HEAVY RAIN FROM HAXTUN TO HOLYOKE. BETWEEN HAXTUN AND PAOLI DOPPLER RADAR ESTIMATES UP TO 4 INCHES OF RAIN HAS FALLEN. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AMHERST...HAXTUN...HIGHLAND CENTER...HOLYOKE...PAOLI...PLEASANT VALLEY AND WAGES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. ANYONE NEAR THE NORTH FORK OF FRENCHMAN CREEK CAN EXPECT FLOODING ALONG THE CREEK...AND SHOULD MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING ALONG OTHER SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4068 10206 4074 10264 4058 10266 4045 10266 4045 10207 $$ RTG
000 WGUS75 KBOU 110202 FFSBOU COC095-110345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 800 PM MDT SAT JUL 10 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PHILLIPS COUNTY UNTIL 945 PM MDT. AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS ACROSS SOUTHERN PHILLIPS COUNTY THAT WERE SLOWLY MOVING SOUTHEAST INTO YUMA COUNTY. AREAS OVER SOUTHERN PHILLIPS COUNTY CAN EXPECT ANOTHER INCH OF RAIN BEFORE THE STORM ENDS IN PHILLIPS COUNTY. DOPPLER RADAR ESTIMATES A LARGE AREA OF 3 TO 4 INCHES OF RAIN ALONG AND JUST SOUTH OF HIGHWAY 6 FROM HAXTUN TO HOLYOKE THEN INTO THE SOUTHEAST CORNER OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AMHERST...HAXTUN...HIGHLAND CENTER...HOLYOKE...PAOLI...PLEASANT VALLEY AND WAGES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. ANYONE NEAR EITHER THE NORTH FORK OF THE FRENCHMAN CREEK...OR THE SOUTH FORK OF THE FRENCHMAN CREEK CAN EXPECT FLOODING...AND SHOULD MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING ALONG OTHER SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4068 10206 4074 10264 4058 10266 4045 10266 4045 10207 $$ RTG
000 WGUS75 KBOU 110325 FFSBOU COC095-110345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 925 PM MDT SAT JUL 10 2004 THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PHILLIPS COUNTY UNTIL 945 PM MDT HAS BEEN CANCELLED. AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY A FEW SHOWERS IN SOUTHERN PHILLIPS COUNTY. EARLIER DOPPLER RADAR INDICATED RAINFALL TOTALS UP TO 4 INCHES ALONG AND SOUTH OF HIGHWAY 6 FROM HAXTUN TO HOLYOKE INTO SOUTHEAST PHILLIPS COUNTY. COUNTY ROAD 14 WAS REPORTED FLOODED 4 MILES SOUTHEAST OF HOLYOKE AT 715 PM THIS EVENING. PHILLIPS COUNTY SHERIFF DEPARTMENT REPORTS NO ADDITIONAL FLOODING PROBLEMS AFTER 9 PM. LAT...LON 4068 10206 4074 10264 4058 10266 4045 10266 4045 10207 $$ RTG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:12 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 3:12 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT SAT JUL 10 2004 .SHORT TERM DISCUSSION...CURRENTLY...CONVECTION IS PRETTY SPARSE OVER THE FORECAST AREA. DEW POINTS ARE STILL MAINLY IN 50S ACROSS THE PLAINS. THE RADAR IS SHOWING A CONVERGENCE BOUNDARY IN THE ELBERT/LINCOLN COUNTY BORDER AREA NORTHWARD ACROSS WASHINGTON... INTO THE NORTHEAST CORNER. WATER VAPOR PICTURES ARE SHOWING A WAVE PUSH ACROSS THE FORECAST AREA AT THIS TIME. NOT MUCH CONVECTION IS OCCURRING BEHIND THE LEADING EDGE OF THE DRYING. GRIDS ARE SHOWING THE UPPER RIDGE AXIS OVER US OVERNIGHT AND SUNDAY. THE SOUTHWESTERLY FLOW ALOFT TONIGHT IS PROGGED TO BE MORE ZONAL BY SUNDAY AFTERNOON. AT THE LOWER LEVELS THE EASTERLY COMPONENT STAYS AROUND THIS EVENING...THEN DRAINAGE WINDS KICK IN. SOME WEAK SOUTHEASTERLIES ARE PROGGED BACK IN TO THE EASTERN PLAINS SUNDAY AFTERNOON. GRIDS SHOW THE BEST THETA-E AXIS EAST OF THE FORECAST AREA THIS EVENING. ON SUNDAY...THE AXIS IS PROGGED TO FLUSH WAY EAST. CROSS SECTIONS SHOW THE BETTER POTENTIAL INSTABILITY THIS EVENING COMPARED TO SUNDAY LATE DAY. THE DEEPER MOISTURE OVER US THIS EVENING IS PROGGED TO DRY OUT CONSIDERABLY ON SUNDAY. POPS IS BE 20% THIS EVENING FOR MOST AREAS...30% OVER THE NORTHEAST CORNER WHERE THE BOUNDARY WAS. SUNDAY WILL BE DRIER...10%-20% POPS FOR THE LATE DAY. FOR TEMPERATURES...GRIDS SHOW READINGS ON SUNDAY ABOUT 2.5-4.0 C WARMER THEN THIS AFTERNOON. .LONG TERM DISCUSSION...STG H5 RDG OVR WRN CONUS WL SLOWLY MOV INTO CNTRL COLORADO THRU TUESDAY. BY TUESDAY AFTN...H5 HEIGHTS PROGD TO RISE TO 596DM OVR CNTRL CO WITH H7 TEMPS APPROACHING 20C. OBVIOUSLY A HOT PTRN...BUT THIS WL BE TEMPERED JUST A LITTLE BY DECENT AMT OF MSTR TRAPPED UNDER THE RDG. TEMPS WILL EASILY RISE INTO THE 90S...BUT WE SHUD ESCAPE WITHOUT SEEING 100 DEGREE READINGS. WL CONT THE ISOLD POPS FOR AFTN/EVENING THUNDER. LOOKING AHD TO WED AND BEYOND ...MODELS CONTINUE TO INDICATE RDG WL HOVER ACROSS THE AREA THROUGH THE WEEK. ANTICYCLONIC FLOW ARND THE UPR HI WILL ALLOW FOR DEEP ELY FLOW TO CONTINUE ACRS NRN MEXICO AND SRN AZ. THIS WL KEEP THE WHOLE AREA PRIMED WITH MSTR AT THE MID LVLS IN A TYPICAL MONSOON PTRN. A SIGNIFICANT SURGE MAY COME THRU THE PLAINS THURS WHICH WL COOL AFTN TEMPS BACK DOWN INTO THE 80S FOR THURSDAY AND BEYOND. SINCE THERE WL BE QUITE A BIT OF MSTR OVR THE AREA...WL INCRS POPS ACRS THE MTN AREAS INTO THE CHC CATEGORY FOR WED THRU THE EXTENDED PERIOD. OTWS LTL CHGS PLANNED FOR EXTENDED FCST FOR THE DISTRICT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/046
Hazardous weather outlook, Jul 10, 11:21 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1121 AM MDT SAT JUL 10 2004 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CURRENT RADAR PICTURES ARE INDICATE SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO AT THIS TIME. THE AIRMASS OVER THE FORECAST AREA IS EXPECTED TO REMAIN FAIRLY MOIST THIS AFTERNOON. SATELLITE PICTURES SHOW SOME DRYING IN MID AND UPPER LEVELS TO MOVE ACROSS THE FORECAST AREA BY LATE AFTERNOON. THE FLOW ALOFT HAS INCREASED TODAY SO THE STORMS WILL BE MOVING FASTER THEN YESTERDAY. THE WIND PROFILE THROUGH THE ATMOSPHERE IS NOT VERY FAVORABLE FOR SEVERE STORMS TO DEVELOP. THE FAR NORTHEAST CORNER WILL SEE THE BENEFIT OF THE LONGEST PERIOD OF MOISTURE THROUGH THE DAY...HOWEVER HEATING WILL BE INHIBITED SOMEWHAT WITH THE CURRENT CLOUDINESS AND RAINFALL. TODAYS SCATTERED STORMS WILL PRODUCE SOME HEAVY RAINS AND SMALL HAIL. THE FAR NORTHEAST CORNER COULD SEE LARGER HAIL WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST CORNER OF COLORADO LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 10, 6:30 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
0630 PM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL HAXTUN 40.64N 102.63W
07/10/2004 0.75 INCH PHILLIPS CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:30 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 60 min |
| Jul 10, 7:30 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 60 min |
Nearby
Flash Flood Warnings in Colorado, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.